Alert archive / West Virginia / Flash Flood Watches in 2011
Flash Flood Watch 15, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Aug 7, 2011, 2:45 PM EDT for 17 counties in West Virginia; 8 counties in Ohio. It took effect at Aug 7, 2011, 8:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2011, 2:45 PM EDT (18:45 UTC)
- In effect from
- Aug 7, 2011, 8:00 PM EDT
- Expired
- Aug 8, 2011, 2:59 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 25 counties
Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 98 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
358 WGUS61 KRLX 071845 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 245 PM EDT SUN AUG 7 2011 OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040- 080245- /O.NEW.KRLX.FF.A.0015.110808T0000Z-110808T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 245 PM EDT SUN AUG 7 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO... ATHENS...GALLIA...JACKSON OH...MORGAN...MEIGS...PERRY... VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BRAXTON... CALHOUN...DODDRIDGE...GILMER...HARRISON...JACKSON WV...LEWIS... MASON...PLEASANTS...RITCHIE...ROANE...TAYLOR...TYLER... UPSHUR...WIRT AND WOOD. * FROM 8 PM EDT THIS EVENING THROUGH LATE TONIGHT * A SERIES OF UPPER LEVEL DISTURBANCES...AND ABUNDANT MOISTURE COULD PRODUCE ROUNDS OF HEAVY TO VERY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. * RAIN AMOUNTS OF 2 TO 4 INCHES COULD OCCUR...IF REPETITIVE SHOWERS DEVELOP OVER THE SAME AREAS. AREAS THAT HAVE SEEN HEAVIER RAINFALL ACCUMULATIONS DURING THE WEEKEND ARE MORE VULNERABLE FOR FLASH FLOODING. RAPID RISES ON CREEKS...AND SMALL STREAMS ARE POSSIBLE...AND SOME COULD BECOME OUT OF THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
174 WGUS61 KRLX 080151 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 951 PM EDT SUN AUG 7 2011 OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040- 081000- /O.CON.KRLX.FF.A.0015.000000T0000Z-110808T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 951 PM EDT SUN AUG 7 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...GALLIA... JACKSON OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BRAXTON...CALHOUN...DODDRIDGE... GILMER...HARRISON...JACKSON WV...LEWIS...MASON...PLEASANTS... RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WIRT AND WOOD. * UNTIL 6 AM EDT MONDAY * ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE OVER THE AREA LATE TONIGHT AND MONDAY MORNING. WITH RECENT HEAVY RAINFALL...A DECENT THUNDERSTORM COULD PRODUCE ENOUGH RAINFALL TO CAUSE FLASH FLOODING. * AREAS THAT HAVE SEEN HEAVIER RAINFALL ACCUMULATIONS DURING THE WEEKEND ARE MORE VULNERABLE FOR FLASH FLOODING. RAPID RISES ON CREEKS...AND SMALL STREAMS ARE POSSIBLE...AND SOME COULD BECOME OUT OF THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
336 WGUS61 KRLX 080447 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1247 AM EDT MON AUG 8 2011 WVZ010-011-019-020-028>032-039-040-080600- /O.CAN.KRLX.FF.A.0015.000000T0000Z-110808T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...PENNSBORO... WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 1247 AM EDT MON AUG 8 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA HAS BEEN CANCELLED. A SHOWER OR THUNDERSTORM IS STILL POSSIBLE OVERNIGHT...BUT THE ORGANIZED THREAT FOR FLOODING HAS ENDED. $$ OHZ066-067-075-076-083>086-WVZ007>009-016>018-081000- /O.CON.KRLX.FF.A.0015.000000T0000Z-110808T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- MASON-JACKSON WV-WOOD-ROANE-WIRT-CALHOUN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...SPENCER...ELIZABETH...GRANTSVILLE 1247 AM EDT MON AUG 8 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...GALLIA... JACKSON OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...CALHOUN...JACKSON WV...MASON...ROANE...WIRT AND WOOD. * UNTIL 6 AM EDT EARLY THIS MORNING * DISTURBANCES MOVING ACROSS THE AREA OVERNIGHT WILL PRODUCE SCATTERED THUNDERSTORMS. FOR LOCATIONS THAT HAVE HAD RECENT HEAVY RAINFALL...A DECENT THUNDERSTORM COULD PRODUCE ENOUGH RAINFALL TO CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
770 WGUS61 KRLX 080659 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 259 AM EDT MON AUG 8 2011 OHZ066-067-075-076-083>086-WVZ007>009-016>018-080800- /O.CAN.KRLX.FF.A.0015.000000T0000Z-110808T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- MASON-JACKSON WV-WOOD-ROANE-WIRT-CALHOUN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...SPENCER...ELIZABETH...GRANTSVILLE 259 AM EDT MON AUG 8 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE THIS MORNING...BUT RAIN AMOUNTS ARE NO LONGER EXPECTED TO CAUSE WATER PROBLEMS. THE MORE ORGANIZED THREAT FOR FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Aug 7, 11:56 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 7, 11:56 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1156 AM EDT SUN AUG 7 2011 .SYNOPSIS... MOIST AND UNSTABLE WITH SHOWERS AND THUNDERSTORMS CONTINUE AHEAD OF A SLOWLY APPROACHING FRONT INTO MONDAY TONIGHT. FRONT SLOWLY MOVES SOUTH TUESDAY. HIGH PRESSURE FOLLOWS FOR END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... RADAR IMAGES INDICATE THAT MOST OF THE HEAVY RAIN ASSOCIATED WITH A DECAYING MCS HAVE MOVED EAST AWAY FROM OUR CWA. ONLY LIGHT RAIN SHOWERS ARE NOTED IN RADAR ATTM. EXPECT A LULL IN PCPN OVER THE FORMER WATCH AREA THROUGH AT LEAST LATE AFTERNOON. THEREFORE...THE FLASH FLOOD WATCH FOR MEIGS...MASON..AND VICINITY COUNTIES HAS BEEN CANCELLED. WITH A VERY JUICY ATMOSPHERE...AND THE FACT THE MODELS ARE HAVING PROBLEMS PINPOINTING WHERE SHOWERS AND STORMS WILL DEVELOP...RAINFALL ACTIVITY COULD FIRE UP ONCE AGAIN THIS AFTERNOON. THEREFORE...ALLOWED CHANCE POPS THROUGH ...AND LIKELY POPS ACROSS THE EXTREME SOUTHEAST SECTIONS THROUGH THIS AFTERNOON. PREVIOUS DISCUSSION BELOW... DEEPER MOISTURE HEADS EAST WITH THE SHORTWAVE MID TO LATE AFTERNOON. HOWEVER...ACTUAL FRONT WILL STALL OUT...AND THERE WILL STILL BE ENOUGH MOISTURE TO WORK WITH FOR ADDITIONAL POSSIBLE CONVECTIVE ACTIVITY OVERNIGHT TONIGHT. I HAVE ADDED SOME CHANCE POPS IN FOR TONIGHT FOR THIS POSSIBILITY...AS UPPER DISTURBANCES EMBEDDED IN WNW FLOW COULD LEAD TO NEW CONVECTIVE CLUSTERS. THOUGH THERE WILL BE LIMITED COVERAGE TO THE STORMS...THE STRONGER FLOW ALOFT SUGGESTS THAT ANYTHING THAT DOES DEVELOP COULD CONTAIN GUSTY WINDS. WITH CONVECTIVE ACTIVITY TODAY...AND THEN STILL ABUNDANT LOW LEVEL MOISTURE TONIGHT...ACCEPTED A BLEND OF GUIDANCE FOR HIGH TEMPERATURES TODAY AND STAYED ON WARM SIDE FOR LOWS TONIGHT. STILL QUITE WARM AND HUMID. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... HARD TO TIME UPPER DISTURBANCES IN THE WEST TO NORTHWEST FLOW ALOFT KEEPS THE WEATHER UNSETTLED THROUGH MID WEEK. NOT UNTIL WEDNESDAY DO MOST MODELS AGREE THAT A STRONGER UPPER TROUGH AND COLD FRONT WILL PUSH SOUTHEASTWARD ACROSS THE AREA...FINALLY ALLOWING COOLER AND DRIER CANADIAN HIGH PRESSURE TO BUILD IN BY WEDNESDAY NIGHT. ACTUALLY THE NAM IS SOMEWHAT OF A SLOW OUTLIER WITH THIS FRONT...SO WILL USE THE FASTER GFS AND EURO MODELS FOR DETAILS. THESE DETAILS HAVE SOME CHANCE OF A SHOWER OR THUNDERSTORM AT ALMOST ANY TIME THIS PERIOD GIVEN THE HIGH PW'S...BUT WITH THE DAY MONDAY BEING THE DRIEST BEHIND ONE UPPER DISTURBANCE...AND MONDAY NIGHT INTO TUESDAY BEING THE WETTEST AS A RATHER STOUT UPPER IMPULSE COMES SAILING ACROSS THE AREA. HOW MUCH CONVECTION WITH THE FRONT WEDNESDAY DEPENDS ON HOW MUCH DEEPER MOISTURE THE EARLY TUESDAY IMPULSE TAKES WITH...BUT WILL GO SMALL CHANCE WEDNESDAY WITH RESPECT FOR A DECENT FRONT AT THIS TIME OF YEAR. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... AFTER COOL FRONTAL PASSAGE...A MORE MODERATE AIRMASS REPRESENTED BY HIGH PRESSURE ADVECTION FROM THE NORTHERN PLAINS COOLS TEMPERATURES TO NEAR NORMAL...OR SLIGHTLY BELOW. IT WILL ALSO BRING A MORE SUBSTANTIAL PERIOD OF DRIER WEATHER THROUGH THE END OF THE WEEK. DESPITE THE GENERAL TROUGHINESS ALOFT OVER THE GREAT LAKES AND NORTHEAST. THE NEXT SHORT WAVE TROUGH AND FRONTAL SYSTEM ARRIVES SATURDAY...AND BUMPED UP POPS TO CHANCE FOR THE WEEKEND IN SHOWERS AND THUNDERSTORMS. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... UPDATED PREDHGT GRIDS PER LATEST SFC OBS TO REFLECT CONDITIONS. MVFR/IFR CEILINGS WILL CONTINUE THROUGH AT LEAST 15Z DUE TO PCPN AND POST PCPN. PREVIOUS DISCUSSION BELOW... STORM COMPLEX NOW ENTERING AREA...AND WILL SWEEP FROM WEST TO EAST 12Z-16Z...MAINLY AFFECTING AREAS SOUTH OF KPKB-KCKB-KEKN. MVFR/BRIEF IFR EXPECTED WITH THE STORMS. AS FRONT FINISHES PUSHING THROUGH...ADDITIONAL STORMS POSSIBLE AFTER 16Z FOR A TIME IN THE SOUTHERN MOUNTAINS. AFTER A BREAK MID TO LATE AFTERNOON...NEW DISTURBANCE DROPS IN FROM THE WEST-NORTHWEST TO CAUSE CHANCE OF SCATTERED GUSTY STORMS TONIGHT. ABUNDANT LOW LEVEL MOISTURE LEADS TO VALLEY FOG AND/OR STRATUS LATE TONIGHT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS CLUSTERS...AND ASSOCIATED BRIEF IFR OR WORSE CONDITIONS...WILL VARY TODAY. UNCERTAINTY FOR IFR FOG OR STRATUS LATE TONIGHT...IN THAT DECENT FLOW IN THE ATMOSPHERE AND ANY SCATTERED THUNDERSTORM AND ASSOCIATED CLOUDS COULD COMPLICATE THINGS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H M L M M M H M H H H HTS CONSISTENCY L M H L M M M M M M M M BKW CONSISTENCY L M M H M M M H M M M M EKN CONSISTENCY H H H L L L L H M M M M PKB CONSISTENCY H H H H H H H H H H M H CKB CONSISTENCY L L H H H H H H H H H H AFTER 18Z MONDAY... NO ORGANIZED AREAS OF IFR EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP/JMV NEAR TERM...ARJ SHORT TERM...JMV LONG TERM...26 AVIATION...MDP
Hazardous weather outlook, Aug 7, 12:12 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1212 PM EDT SUN AUG 7 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-081615- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 1212 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...WITH MAINLY DAMAGING WINDS...THIS AFTERNOON AND EVENING. THUNDERSTORMS WITH HEAVY RAIN MAY CAUSE LOCALIZED WATER PROBLEMS. A FLASH FLOOD WATCH WILL BE POSSIBLE LATER THIS AFTERNOON OR TONIGHT IF THE STORMS BECOME ORGANIZED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 12:40 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1240 PM EDT SUN AUG 7 2011
WVZ031-032-040-071730-
BARBOUR WV-HARRISON WV-TAYLOR WV-
1240 PM EDT SUN AUG 7 2011
...A LINE OF SHOWERS WILL AFFECT NORTHERN BARBOUR...SOUTHERN
HARRISON AND TAYLOR COUNTIES THROUGH AT LEAST 130 PM...
AT 1230 PM EDT...A LINE OF SHOWERS WAS LOCATED 8 MILES SOUTHWEST OF
CLARKSBURG. THESE SHOWERS WILL MOVING EAST AT 25 MPH ALONG THE LINE
OVER THE SAME AREA. SOILS ACROSS THIS PARTICULAR AREA IS NEARLY
SATURATED FROM LAST NIGHTS RAINFALL. IT WILL TAKE LESS RAINFALL FOR
WATER LEVELS OF SMALL STREAMS OR CREEKS TO RISE QUICKLY.
EXCESSIVE RUNOFF FROM REPETITIVE MODERATE RAINFALL WILL CAUSE
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER
IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE
ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY
VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3911 7982 3909 7985 3911 8036 3915 8048
3914 8052 3916 8055 3919 8055 3921 8053
3921 8055 3930 8056 3938 7989 3930 7989
3925 7984 3924 7981
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:17 AM EDT | Flash Flood Warning | RLX | Barbour, Doddridge, Harrison, Taylor | 118 min |
| Aug 7, 7:07 AM EDT | Flash Flood Watch | RLX | Jackson, Mason, Wood | 5 hr |
| Aug 7, 7:48 AM EDT | Special Weather Statement | RLX | Cabell, Jackson, Kanawha, Mason, Putnam, Roane and 2 more | 87 min |
| Aug 7, 12:40 PM EDT | Special Weather Statement | RLX | Barbour, Harrison, Taylor | 50 min |
| Aug 7, 7:00 PM EDT | Special Weather Statement | RLX | Pleasants, Wood | 60 min |
| Aug 7, 7:41 PM EDT | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Harrison, Ritchie, Tyler and 1 more | 64 min |
| Aug 7, 7:48 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Doddridge, Gilmer, Lewis, Pleasants, Ritchie and 3 more | 42 min |
| Aug 7, 5:29 PM EDT | Special Weather Statement | RLX | Perry | 46 min |
| Aug 7, 6:09 PM EDT | Special Weather Statement | RLX | Morgan | 66 min |
| Aug 7, 6:22 PM EDT | Special Weather Statement | RLX | Athens, Vinton | 38 min |
Nearby
Flash Flood Watches in West Virginia, 2011Flash Flood Watches in Ohio, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.